Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 21, 2018, 12:18 PM PDT. It took effect at Jun 23, 2018, 12:00 AM PDT. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 12:18 PM PDT (19:18 UTC)
- In effect from
- Jun 23, 2018, 12:00 AM PDT
- Expired
- Jun 24, 2018, 8:00 PM PDT
- In force
- 44 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
242 WWUS86 KSTO 211918 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1218 PM PDT Thu Jun 21 2018 ...Gusty winds and hot and dry weather late this week... .Dry and gusty northerly winds are expected over portions of the northern Central Valley and surrounding foothills this weekend. The strongest winds are forecast to be on the west side of the Sacramento Valley, west of Interstate 5, and into Solano County. This band of strong winds will also affect the foothills of the Coastal Range, including Lake County. Locally dry gusty winds are also possible over the Northeast Foothills of the Sacramento Valley as gusty downslope winds develop Saturday night. The combination of gusty winds and hot and dry weather conditions will result in critical fire weather conditions. CAZ213-215>220-263-264-266-267-279-221200- /O.UPG.KSTO.FW.A.0001.180623T1800Z-180624T1500Z/ /O.NEW.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 1218 PM PDT Thu Jun 21 2018 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from midnight Friday night to 8 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * WIND...North winds 15 to 20 mph with gusts around 30 mph. * HUMIDITY...Afternoon minimum humidities as low as 6-12 percent and areas of very poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
932 WWUS86 KSTO 221000 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PDT Fri Jun 22 2018 ...Gusty wind and low humidity tonight through Sunday... .Well above normal temperatures combined with gusty northerly wind and low humidity will lead to critical fire weather conditions this weekend. Strongest wind expected in the Sacramento Valley, west of Interstate 5, extending into the Coastal Range. Locally gusty wind is also possible through the Northeast Foothills of the Sacramento Valley and Motherlode. Daytime humidities will be in the single digits and teens with widespread moderate to poor overnight humidity recovery. Cooler temperatures with higher humidity and lighter wind expected early next week. CAZ213-215>220-263-264-266-267-279-222300- /O.CON.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 300 AM PDT Fri Jun 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... * WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, strongest on the west side of the Sacramento Valley extending into the Coastal Range. * HUMIDITY...Daytime minimum humidity as low as 6-12 percent with areas of maximum humidity recovery of only 30-45 percent RH. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
360 WWUS86 KSTO 222129 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 229 PM PDT Fri Jun 22 2018 ...Gusty wind and low humidity tonight through Sunday... .Well above normal temperatures combined with gusty northerly wind and low humidity will lead to critical fire weather conditions this weekend. The strongest winds are expected in the Sacramento Valley, west of Interstate 5, extending into the Coastal Range. Locally gusty wind is also expected through the Northeast Foothills of the Sacramento Valley and Motherlode. Daytime humidities will be in the single digits and teens with widespread moderate to poor overnight humidity recovery. Cooler temperatures with higher humidity and lighter wind expected early next week. CAZ213-215>220-263-264-266-267-279-231200- /O.CON.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 229 PM PDT Fri Jun 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... * WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, strongest on the west side of the Sacramento Valley extending into the Coastal Range. * HUMIDITY...Daytime minimum humidity as low as 6-12 percent with areas of maximum humidity recovery of only 20-35 percent RH. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
686 WWUS86 KSTO 231010 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 310 AM PDT Sat Jun 23 2018 ...Gusty wind and low humidity today through Sunday... .Well above normal temperatures combined with gusty northerly wind and low humidity will result in critical fire weather conditions this weekend. The strongest winds are expected in the Sacramento Valley, west of Interstate 5, extending into the Coastal Range. Locally gusty wind is also expected through the Northeast Foothills of the Sacramento Valley and Motherlode. Daytime humidities will be in the single digits and teens with widespread moderate to poor overnight humidity recovery. Cooler temperatures with higher humidity and lighter wind expected early next week. CAZ213-215>220-263-264-266-267-279-232300- /O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 310 AM PDT Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... * WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, strongest on the west side of the Sacramento Valley extending into the Coastal Range. * HUMIDITY...Daytime minimum humidity as low as 6-12 percent with areas of maximum humidity recovery of only 20-35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
646 WWUS86 KSTO 232147 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 247 PM PDT Sat Jun 23 2018 ...Gusty wind and low humidity through Sunday... .Well above normal temperatures combined with gusty northerly wind and low humidity will result in critical fire weather conditions this weekend. The strongest winds are expected in the Sacramento Valley, west of Interstate 5, extending into the Coastal Range. Locally gusty wind is also expected through the Northeast Foothills of the Sacramento Valley and Motherlode. Daytime humidities will be in the single digits and teens with widespread moderate to poor overnight humidity recovery. Cooler temperatures with higher humidity and lighter wind expected early next week. CAZ213-215>220-263-264-266-267-279-241200- /O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 247 PM PDT Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... * WIND...Northerly wind 15 to 25 mph with gusts up to 35 mph, strongest on the west side of the Sacramento Valley extending into the Coastal Range. * HUMIDITY...Daytime minimum humidity as low as 6-12 percent withareas of maximum humidity recovery of only 20-35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
907 WWUS86 KSTO 241030 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Sun Jun 24 2018 ...Gusty wind and low humidity today... .Hot temperatures again today combined with locally gusty wind and low humidity will continue areas of increased fire potential. Strongest winds forecast in the Sacramento Valley, west of Interstate 5, extending into the Coastal Range. Locally gusty wind is also possible through the Northeast Foothills of the Sacramento Valley and Motherlode. Areas of moderate to poor humidity recoveries occur again this morning with minimum humidities this afternoon in the single digits and teens. Cooler temperatures with higher humidity expected Monday. CAZ213-215>220-263-264-266-267-279-250300- /O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 330 AM PDT Sun Jun 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279... * WIND...Northerly wind 10 to 15 mph with gusts up to 25 mph, strongest this morning on the west side of the Sacramento Valley extending into the Coastal Range. * HUMIDITY...Daytime minimum humidity as low as 4-12 percent with areas of maximum humidity recovery of only 20-40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:34 AM PDT, 8 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 3:34 AM PDT, 8 hours 44 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 334 AM PDT Thu Jun 21 2018 .SYNOPSIS... Hot and dry weather this week, peaking this weekend. && .DISCUSSION... Clear skies across interior NorCal early this morning. Onshore flow continues into the Central Valley and the marine layer remain around 1K feet deep with satellite imagery showing stratus along the coast extending locally inland in the Bay Area. Current temperatures are running several degrees cooler compared to 24 hours ago thru much of the valley while readings elsewhere are slightly milder. Effects from yesterday's short-wave will linger this morning, but anti-cyclonic flow aloft will return this afternoon leading to slightly warmer temperatures compared to Wednesday as onshore flow is expected to slacken a bit. Widespread triple digit heat is expected on Friday as surface flow becomes northerly and the Delta Breeze diminishes. Temperatures will be as hot or perhaps slightly hotter on Saturday. Given the potential for heat-related illnesses with this sharp but relatively brief heat stretch, an Excessive Heat Watch has been issued across the Sacramento and northern SJ Valleys, along with adjacent foothills. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Upper trof moving through the Pac NW on Mon will bring some cooling to Norcal as Sun's ridge axis is pushed inland by the trof. Lowering 5H heights and synoptic cooling should lower max temps some 5-10 degrees most locations. Slight differences in the modeling beyond Mon into the middle of the week results in some uncertainty as to the amount of cooling (or lack of cooling) over Norcal as the Mod Trend Tool shows a rather stable forecast 5H pattern over Norcal until Wed when there is just a slight variation. Although there should be an increase in onshore gradients by midweek which should provide some cooling to the Delta influenced areas, the warmth should continue elsewhere. Have adjusted most of the temps upward during the EFP wrt to the MEX guidance. However, more significant height falls on Thu should offer a little more cooling to our CWA. The closed low descending into Norcal next Sat (30th) per the ECMWF looks overdone, but can certainly buy off on a more progressive trof per the GFS given the time of year. JHM && .AVIATION... VFR mostly SKC conditions through tonite with winds generally under 10 knots except through the Carquinez Strait/Delta, where gusts to 25 kt are possible through 15z Thu and again after 03z Fri. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Sunday morning for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada- Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras- Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Excessive Heat Watch from Friday afternoon through Sunday evening for Carquinez Strait and Delta-Central Sacramento Valley- Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:18 PM PDT | Heat Advisory | STO | 3 days |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.